Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 8, 2021, 12:13 AM EDT for Dutchess County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 12:13 AM EDT (04:13 UTC)
- Expired
- Jul 8, 2021, 12:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Albany, NY
County Dutchess County, NY
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
210
WWUS81 KALY 080413
SPSALY
Special Weather Statement
National Weather Service Albany NY
1213 AM EDT Thu Jul 8 2021
NYZ064>066-080445-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
1213 AM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND CENTRAL
DUTCHESS COUNTIES...
At 1212 AM EDT, a strong thunderstorm was located over Poughkeepsie,
moving east at 30 mph.
Winds of around 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Poughkeepsie, Hyde Park, Pleasant Valley, Wappingers Falls, Highland,
Millbrook, Fairview, Marlboro, Red Oaks Mill, Myers Corner,
Stanfordville, Lloyd, Tuckers Corner, Salt Point, Knapps Corner,
Hoxie Corner, New Hamburg, Haviland, Billings and Shunpike.
LAT...LON 4156 7397 4158 7395 4159 7395 4159 7399
4169 7411 4192 7371 4170 7358 4155 7395
TIME...MOT...LOC 0412Z 250DEG 28KT 4169 7393
$$
WasulaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 11:04 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 7, 11:04 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1104 PM EDT Wed Jul 7 2021 .SYNOPSIS... Scattered showers and thunderstorms along a stalled front will continue into tonight as a warm front lifts northward. A more widespread, soaking rainfall event associated with Tropical Storm Elsa is expected Thursday into Friday. Temperatures will average out to cooler than normal levels Thursday and Friday due to limited sunshine. Temperatures will moderate back to near normal levels over the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Severe Thunderstorm Watch 344 now in effect until 1 am this evening for areas from Schoharie County across the southern part of the Capital District to northern Berkshire County, MA and points south. Line of storms with a history of wind damage over WFO BGM's area now located from Madison County through Sullivan County moving NE. Northern part of these storms will likely weaken with northern/eastward extent as it encounters more stable air. SPC Mesoanalysis still has our southern two tiers of counties with DCAPE greater than 800 J/kg, which is where the greatest severe threat should lie. Given the proximity of severe reports, decided to extend the watch through 1 am in collaboration with SPC. Damaging wind gusts will be the primary threat, with isolated large hail also possible. Severe threat expected to wane after 1-2 am, but showers and embedded thunderstorms will likely continue for areas north of I-90 through the late night hours. Lows tonight range from upper 50s to upper 60s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... Thu-Thu night...Around daybreak, warm advection begins over the stalled boundary laying across our area. Showers and isolated thunderstorms will be possible due to isentropic lift and some elevated instability indicated by negative showalter indices. SPC has a marginal risk for severe thunderstorms on Thursday. Moderate to heavy rainfall is possible during the day as PWATs rise to around 2 inches. We phrased the forecast grid wording as moderate rain with a chance of thunderstorms. Confidence is increasing for a moderate to heavy rain event with 1.5-3" and perhaps some locally higher amounts for period from Thursday morning through around mid day Friday. Previously mentioned warm advection will bring rain thursday, while what remains of Tropical Storm Elsa will bring additional rain Thursday night and Friday. WPC has a SLIGHT over the entire area in the ERO Day 2 and a marginal risk over eastern areas day 3. NERFC river forecasts show no river flooding at this time with some urban, low lying and poor drainage flooding possible. Highs on THU will be in the 60s to mid 70s from the Capital District north and mainly mid 70s to lower 80s to the south. Muggy conditions will persist THU night with lows generally in the 60s for lows. Fri...Large-scale mid and upper level trough axis moves across the region. However, as TC Elsa move across or near eastern New England into the Gulf of Maine some mid and upper level deformation showers or periods of lighter rain will continue. Some dwindling or diminishing of the showers is expected by the mid to late pm from west to east. Highs will be in the low to mid 80s in the lower elevations and mid 60s to mid 70s over the hills and mtns. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The period starts out on Saturday with weak surface high pressure in place, although there looks to be a broad upper level trough aloft. So cannot completely rule out an isolated/brief shower Saturday afternoon/early evening during peak heating. While not overly cool, temperatures expected to be slightly below normal under the influence of the upper trough. On Sunday, upper level heights will start to build, with a ridge nudging westward towards the east coast near the Carolinas. At the surface, a warm front will be gradually lifting northward across our region. Some timing differences in the guidance, with the GFS bringing the front northward faster than the ECMWF. So will have to mention chance POPs during this time. With increasing low level moisture, will mention chance thunder south of Albany. On Monday, upper level heights continue to rise, but there is low confidence in the placement of both the upper level ridge center as and a closed upper low over the Midwest region. A southwest flow regime will result in warming temperatures although there degrees of cloud cover is uncertain. Also, the warm front may stall somewhere near our region on Monday. Will maintain chance POPs again, with best chance for thunder south of Albany based on NBM probs. A humid air mass will remain in place Tuesday into Wednesday, as the upper low over the Midwest opens up and weakens as it tracks NE and over the top of the ridge. Still, it could pass through at least part of the area as an open short wave which again could result in isolated to scattered showers and thunderstorms. Best chances by Wednesday look to be for areas north/west of Albany with the passage of the short wave. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... Despite convection near the I90 corridor, flight conditions are near VFR across the TAF sites. However, flight conditions should diminish to MVFR with an increase potential for convection and evolving stratus overnight. As upstream convection arrives, a period of low end MVFR to IFR conditions are expected as we will time this out with TEMPO groups at this time. This line(s) of convection transverse northward on Thursday then additional convection with MVFR conditions are expected. Winds outside of convection, should be rather light and variable overnight and light southerly during Thursday. Outlook... Thursday Night: High Operational Impact. Definite SHRA...TSRA. Friday: High Operational Impact. Likely SHRA...TSRA. Friday Night: Moderate Operational Impact. Chance of SHRA. Saturday: Low Operational Impact. Slight Chance of SHRA. Saturday Night: Low Operational Impact. Slight Chance of SHRA. Sunday: Moderate Operational Impact. Chance of SHRA...TSRA. Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Scattered showers and thunderstorms this afternoon along a stalled front will come to an end tonight. A more widespread, soaking rainfall event associated with Tropical Storm Elsa is expected Thursday into Friday. Temperatures will average out to cooler than normal levels Thursday and Friday due to limited solar radiation and rainfall associated with Tropical Storm Elsa. Temperatures will moderate back to near normal levels over the weekend. Relative humidity (RH) values will max out tonight between 85-100%. Thursday minimum relative humidity values will range between 65-95%. Thursday night, relative humidity values are expected to max out between 95-100%. On Friday, minimum relative humidity values will be between 60-85% with the highest values over southern VT and Litchfield County, CT. Friday night, relative humidity values are expected to max out between 95-100%. Tonight, winds will become light and variable at less than 5 kts. On Thursday, winds will develop out of the southeast between 5-10 kts. Thursday night, winds will remain out of the south between 5-10 kts. On Friday, southerly winds will become northwesterly between 5-10 kts. Friday night, northwest winds will be light at less than 5 kts. A widespread soaking rainfall will occur Thursday into Friday. && .HYDROLOGY... Ponding of water on roadways and some poor drainage issues may occur through tonight with any thunderstorms. Rain is expected to be more widespread, and at times heavy, Thursday into Friday morning, as an approaching upper level disturbance interacts with tropical moisture. Urban and poor drainage flooding along with isolated flash flooding will be possible. According to MMEFS data, main stem river flooding is unlikely at this time, but this will continue to be monitored over the next few days. Total rainfall through Friday will be between 1.5-3 inches across the hydro service area. Flows will begin to recede heading into the weekend with some drier weather returning. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...SND/Evbuoma/BGM NEAR TERM...Thompson SHORT TERM...SND/Evbuoma LONG TERM...JPV AVIATION...Frugis/BGM FIRE WEATHER...Evbuoma HYDROLOGY...Evbuoma
Hazardous weather outlook, Jul 7, 11:09 PM EDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1109 PM EDT Wed Jul 7 2021 CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-081100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Schoharie-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess- 1109 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and the Schoharie Valley, Albany and Rensselaer Counties, the eastern Catskills, Mid Hudson Valley, and central and southern Taconics in east central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Localized heavy rainfall leading to urban and poor drainage flooding and isolated to scattered flash flooding is possible Thursday into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York. NYZ032-033-038>043-048>050-082>084-VTZ013>015-081100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Western Schenectady-Eastern Schenectady-Southern Saratoga- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 1109 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the Mohawk Valley, Schenectady and Saratoga Counties, the southern Adirondacks, the Lake George- Glens Falls Area eastern New York and southern Vermont. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Localized heavy rainfall leading to urban and poor drainage flooding and isolated to scattered flash flooding is possible Thursday into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 7, 11:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1130 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HEAVY RAIN GREAT BARRINGTON 42.20N 73.36W
07/07/2021 M1.68 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103509
THOMPSONSpecial weather statement, Jul 7, 11:38 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Albany NY
1138 PM EDT Wed Jul 7 2021
CTZ001-013-080415-
Southern Litchfield-Northern Litchfield-
1138 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...
At 1137 PM EDT, a strong thunderstorm was located over Thomaston, or
near Bristol, moving northeast at 20 mph.
Winds up to 40 mph and half inch hail are possible with this storm.
Locations impacted include...
Torrington, Thomaston, New Hartford, Litchfield, Terryville, New
Hartford Center, Northwest Harwinton, Plymouth, Harwinton,
Barkhamsted, Morris, Bantam, West Torrington, Torringford,
Grappaville, Haight Vineyard, Pequabuck, Reynolds Bridge, Nepaug and
Hancock.
LAT...LON 4172 7331 4197 7291 4197 7289 4190 7291
4189 7294 4185 7295 4184 7294 4183 7294
4181 7295 4180 7302 4164 7298 4163 7302
4161 7302 4161 7304 4160 7306
TIME...MOT...LOC 0337Z 229DEG 18KT 4170 7307
TAWSpecial weather statement, Jul 7, 11:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
1153 PM EDT Wed Jul 7 2021
CTZ001-NYZ066-080430-
Northern Litchfield-Eastern Dutchess-
1153 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND EAST
CENTRAL DUTCHESS COUNTIES...
At 1152 PM EDT, a strong thunderstorm was located over Dover Plains,
or 13 miles north of Sherman, moving northeast at 20 mph.
Winds of 40 mph and half inch hail are possible with this storm.
Locations impacted include...
Amenia, Kent, Sharon, Norfolk, Millbrook, Canaan, Falls Village,
Cornwall Bridge, Dover Plains, Winsted, Salisbury, Cornwall, South
Norfolk, Sodom, South Canaan, Lithgow, Wangum Village, Kelly Corner,
West Goshen and Skiff Mountain.
Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage and street flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4177 7373 4205 7337 4204 7321 4191 7306
4166 7360
TIME...MOT...LOC 0352Z 229DEG 18KT 4176 7358
WasulaLocal storm report, Jul 8, 12:03 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1203 AM EDT THU JUL 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND DMG 1 SSE LOMONTVILLE 41.87N 74.12W
07/07/2021 ULSTER NY 911 CALL CENTER
TREE DOWN ON WIRES ON ROUTE 209
&&
EVENT NUMBER ALY2103510
THOMPSONLocal storm report, Jul 8, 12:08 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1208 AM EDT THU JUL 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND DMG 1 SSE KERHONKSON 41.76N 74.29W
07/07/2021 ULSTER NY PUBLIC
A TREE WAS DOWNED IN THE ROADWAY ON FOORDMOORE ROAD
NEAR ROUTES 44 AND 55
&&
EVENT NUMBER ALY2103511
THOMPSONSpecial weather statement, Jul 8, 12:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
1213 AM EDT Thu Jul 8 2021
NYZ064>066-080445-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
1213 AM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND CENTRAL
DUTCHESS COUNTIES...
At 1212 AM EDT, a strong thunderstorm was located over Poughkeepsie,
moving east at 30 mph.
Winds of around 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Poughkeepsie, Hyde Park, Pleasant Valley, Wappingers Falls, Highland,
Millbrook, Fairview, Marlboro, Red Oaks Mill, Myers Corner,
Stanfordville, Lloyd, Tuckers Corner, Salt Point, Knapps Corner,
Hoxie Corner, New Hamburg, Haviland, Billings and Shunpike.
LAT...LON 4156 7397 4158 7395 4159 7395 4159 7399
4169 7411 4192 7371 4170 7358 4155 7395
TIME...MOT...LOC 0412Z 250DEG 28KT 4169 7393
WasulaThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:01 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Jul 7, 8:21 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 7, 8:23 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 67 min |
| Jul 7, 8:35 PM EDT | Special Weather Statement | ALY | Ulster | 40 min |
| Jul 7, 8:37 PM EDT | Special Weather Statement | ALY | Columbia | 38 min |
| Jul 7, 8:47 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jul 7, 9:07 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 3 hr |
| Jul 7, 9:27 PM EDT | Special Weather Statement | ALY | Columbia | 33 min |
| Jul 7, 9:49 PM EDT | Special Weather Statement | ALY | Greene | 26 min |
| Jul 7, 10:31 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| Jul 7, 10:46 PM EDT | Special Weather Statement | ALY | Ulster | 29 min |
| Jul 7, 10:47 PM EDT | Special Weather Statement | ALY | Dutchess | 28 min |
| Jul 7, 11:02 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 58 min |
| Jul 7, 11:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schenectady, Schoharie | 55 min |
| Jul 7, 11:22 PM EDT | Special Weather Statement | ALY | Dutchess | 38 min |
| Jul 8, 12:00 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Schoharie and 1 more | 60 min |
| Jul 8, 12:01 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 59 min |
| Jul 8, 12:15 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Saratoga, Schenectady | 45 min |
| Jul 8, 12:29 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 2 hr |
| Jul 8, 12:34 AM EDT | Special Weather Statement | ALY | Albany, Rensselaer, Schenectady | 41 min |
| Jul 8, 12:54 AM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Jul 8, 12:58 AM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| Jul 8, 3:57 AM EDT | Flash Flood Watch | ALY | Columbia, Dutchess, Greene, Ulster | 32 hr |
| Jul 8, 9:57 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 3 hr |
| Jul 8, 10:54 AM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 8, 11:28 AM EDT | Special Weather Statement | ALY | Columbia | 32 min |
| Jul 8, 2:14 PM EDT | Special Weather Statement | ALY | Dutchess | 31 min |
| Jul 8, 3:10 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jul 8, 7:39 PM EDT | Special Weather Statement | ALY | Herkimer | 51 min |
| Jul 8, 7:46 PM EDT | Special Weather Statement | ALY | Herkimer | 44 min |
| Jul 8, 1:36 AM EDT | Special Weather Statement | ALY | Bennington | 39 min |
| Jul 7, 8:14 PM EDT | Special Weather Statement | ALY | Berkshire | 31 min |
| Jul 8, 1:07 AM EDT | Areal Flood Advisory | ALY | Berkshire | 93 min |
| Jul 8, 1:25 AM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Jul 8, 3:11 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
| Jul 7, 8:22 PM EDT | Special Weather Statement | ALY | 23 min | |
| Jul 7, 8:39 PM EDT | Special Weather Statement | ALY | 36 min | |
| Jul 7, 9:07 PM EDT | Special Weather Statement | ALY | 23 min | |
| Jul 7, 9:29 PM EDT | Special Weather Statement | ALY | 46 min | |
| Jul 7, 11:38 PM EDT | Special Weather Statement | ALY | 37 min | |
| Jul 7, 11:53 PM EDT | Special Weather Statement | ALY | 37 min | |
| Jul 8, 1:07 AM EDT | Special Weather Statement | ALY | 23 min | |
| Jul 8, 1:21 AM EDT | Special Weather Statement | ALY | 39 min | |
| Jul 8, 1:30 AM EDT | Special Weather Statement | ALY | 15 min | |
| Jul 8, 3:23 PM EDT | River Flood Warning | ALY | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.